Osaka Journal of Mathematics

Classification of compact transformation groups on complex quadrics with codimension one orbits

Shintarô Kuroki

Full-text: Open access

Abstract

Let $G$ be a compact connected Lie group and $M$ a rational cohomology complex quadric of real dimension divisible by $4$ (where $\dim M\neq 4$). The aim of this paper is to classify pairs $(G,M)$ such that $G$ acts smoothly on $M$ with codimension one principal orbits. There exist eight such pairs up to essential isomorphism. The underlying manifold $M$ is diffeomorphic to the genuine complex quadric except one pair.

Article information

Source
Osaka J. Math., Volume 46, Number 1 (2009), 21-85.

Dates
First available in Project Euclid: 25 February 2009

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1235574038

Mathematical Reviews number (MathSciNet)
MR2531140

Zentralblatt MATH identifier
1170.57028

Subjects
Primary: 57S25: Groups acting on specific manifolds
Secondary: 57R22: Topology of vector bundles and fiber bundles [See also 55Rxx]

Citation

Kuroki, Shintarô. Classification of compact transformation groups on complex quadrics with codimension one orbits. Osaka J. Math. 46 (2009), no. 1, 21--85. https://projecteuclid.org/euclid.ojm/1235574038


Export citation

References

  • J.F. Adams: Lectures on Lie Groups, W.A. Benjamin, Inc., New York, 1969.
  • T. Asoh: Compact transformation groups on $Z_{2}$-cohomology spheres with orbit of codimension $1$, Hiroshima Math. J. 11 (1981), 571--616
  • A. Borel and F. Hirzebruch: Characteristic classes and homogeneous spaces, I, Amer. J. Math. 80 (1958), 458--538.
  • G.E. Bredon: Introduction to Compact Transformation Groups, Academic Press, New York, 1972.
  • T. Bröcker and K. Jänich: Introduction to Differential Topology, Cambridge Univ. Press, Cambridge, 1982.
  • W. Hsiang and W. Hsiang: Classification of differentiable actions of $S^{n}$, $R^{n}$, and $D^{n}$ with $S^{k}$ as the principal orbit type, Ann. of Math. (2) 82 (1965), 421--433.
  • K. Iwata: Classification of compact transformation groups on cohomology quaternion projective spaces with codimension one orbits, Osaka J. Math. 15 (1978), 475--508.
  • K. Iwata: Compact transformation groups on rational cohomology Cayley projective planes, Tôhoku Math. J. (2) 33 (1981), 429--442.
  • K. Kawakubo: The Theory of Transformation Groups, Oxford Univ. Press, New York, 1991.
  • J.W. Milnor and J.D. Stasheff: Characteristic Classes, Princeton Univ. Press, Princeton, N.J., 1974.
  • D. Montgomery and H. Samelson: Transformation groups of spheres, Ann. of Math. (2) 44 (1943), 454--470.
  • F.R. Harvey: Spinors and Calibrations, Academic Press, Boston, MA, 1990.
  • A. Kollross: A classification of hyperpolar and cohomogeneity one actions, Trans. Amer. Math. Soc. 354 (2002), 571--612.
  • M. Mimura and H. Toda: Topology of Lie Groups, I, II, Amer. Math. Soc., Providence, RI, 1991.
  • A. Nakanishi: $\mathrm{SO}(n)$, $\mathrm{SU}(n)$, $\mathrm{Sp}(n)$-homology spheres with codimension two principal orbits, Tokyo J. Math. 7 (1984), 287--313.
  • F. Uchida: Classification of compact transformation groups on cohomology complex projective spaces with codimension one orbits, Japan. J. Math. (N.S.) 3 (1977), 141--189.
  • F. Uchida: Compact transformation groups on complex projective spaces with codimension two principal orbits, Osaka J. Math. 15 (1978), 137--150.
  • H.-C. Wang: Homogeneous spaces with non-vanishing Euler characteristics, Ann. of Math. (2) 50 (1949), 925--953.
  • H.-C. Wang: Compact transformation groups of $S^{n}$ with an ($n-1$)-dimensional orbit, Amer. J. Math. 82 (1960), 698--748.
  • I. Yokota: Groups and Representations, Shokabou, Tokyo, 1973, (Japanese).